Texas, 2007Flash Flood in Texas, September 9, 2007
September 9, 2007 · NWS EPZ · 1 event in 1 county or zone
Moist southerly flow with a stationary cold front providing a focus for uplift resulted in flash flooding in parts of far western Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist southerly flow with a stationary cold front providing a focus for uplift resulted in flash flooding in parts of far western Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 9, 11:18 AM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 9, 11:18 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1218 PM MDT SUN SEP 9 2007
.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS. A WEAK COLD FRONT EXTENDS ACROSS THE REGION TODAY AND A
SECOND COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT AND
TUESDAY. AS A RESULT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
MUCH OF THE AREA THROUGH TUESDAY WITH AREAS OF HEAVY RAINFALL
EXPECTED. HIGH PRESSURE WILL BRING WARM AND MOSTLY DRY WEATHER
WEDNESDAY THROUGH THE END OF THE WEEK.
&&
.DISCUSSION...
WEAK COLD FRONT MOVED INTO THE CWA OVERNIGHT WITH REMNANTS
EXTENDING THROUGH SOUTHEASTERN ZONES INTO THE GILAS. EASTERLY
FLOW AT LOW LEVEL ADVECTING MOIST AIR MASS INTO THE REGION WITH
PRECIPITABLE WATER FORECASTED NEAR A HIGH 1.5 INCHES BY EARLY THIS
EVENING. LITTLE OR NO CONVECTIVE INHIBITION EXISTS AND DESPITE
CLOUD COVER CAPES WILL BE NEAR 1000 J/KG THIS AFTERNOON AND
TONIGHT. CONVERGENCE AND ISENTROPIC LIFT ALONG/NORTH OF FRONT
SHOULD THEREFORE GENERATE SCATTERED CONVECTION. MAIN CONCERN IS
LOCALLY HEAVY RAINS AS MOISTURE WILL DEEPEN MEANING LITTLE
ENTRAINMENT WHILE CLOUD LAYER WINDS INDICATE SLOWER STORM
MOVEMENT.
EAST TO SOUTHEAST WINDS WILL MAINTAIN ABUNDANT MOISTURE FLOW
MONDAY WITH MODELS SUGGESTING WEAK UPPER WAVE MOVING INTO THE CWA
FROM THE NORTHWEST. OF PROBABLY GREATER SIGNIFICANCE IS STRONGER
BACK DOOR FRONT WILL MOVE TO THE SOUTHWEST THROUGH THE REGION
MONDAY NIGHT/EARLY TUESDAY. DURING THIS TIME MOISTURE WILL REMAIN
DEEP WITH PRECIPITABLE WATER ABOVE 1.3 CONTRIBUTING TO A
MODERATELY UNSTABLE AIR MASS AS CAPES LIKELY FROM 1000 TO 1500
MOST OF THE PERIOD. THUS SCATTERED CONVECTION WILL CONTINUE INTO
TUESDAY WITH HEAVY RAINS OVER ISOLATED LOCATIONS.
MODELS HAVE SHOWN GOOD CONSISTENCY IN BUILDING RIDGE WEST OF THE
DIVIDE AFTER WEDNESDAY WITH DRY SUBSIDING NORTHWEST FLOW ALOFT
BRINGING DRIER WEATHER WEDNESDAY AND BEYOND. LATEST GFS MOVES
ANOTHER BACK DOOR FRONT SOUTHWARD ACROSS THE CWA LATE FRIDAY AND
SATURDAY BUT PRODUCES LITTLE PRECIP WITH THIS FEATURE.
&&
.AVIATION...SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND
VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH MONDAY
AFTERNOON. WIDESPREAD CEILINGS ABOVE 10,000 FT AGL.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 90 67 85 65 / 40 30 40 30 30
SIERRA BLANCA TX 65 87 62 81 61 / 50 30 40 30 30
LAS CRUCES 66 89 64 84 62 / 40 30 40 30 30
ALAMOGORDO 65 88 62 81 61 / 40 30 40 30 30
CLOUDCROFT 48 67 45 58 40 / 50 40 50 40 40
TRUTH OR CONSEQUENCES 65 88 62 83 61 / 40 30 40 30 30
SILVER CITY 60 83 56 80 51 / 40 30 40 30 30
DEMING 65 90 62 85 61 / 40 30 40 30 30
LORDSBURG 65 89 62 85 61 / 40 30 40 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH/ADAIR
Hazardous weather outlook, Sep 9, 9:20 AM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1020 AM MDT SUN SEP 9 2007
NMZ022>025-030>032-TXZ055-056-101730-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1020 AM MDT SUN SEP 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE
TORRENTIAL RAINFALLS WITH FLASH FLOODING...WIND GUSTS TO 60 MPH AND
HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. A FEW
STORMS MAY PRODUCE TORRENTIAL RAINS WITH FLASH FLOODING ALONG WITH
WIND GUSTS TO 60 MPH AND HAIL.
DRIER WEATHER WEDNESDAY THROUGH SATURDAY WITH ONLY SLIGHT CHANCES OF
AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY OVER HIGH TERRAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING VIA OUR
800 NUMBER OR VIA LOCAL LAW ENFORCEMENT.
ROGASH
Flash Flood, Hudspeth
- When
- September 9, 3:00 PM MST to 4:00 PM MST
- Where
- Hudspeth County, Sierra Blanca
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 31.180, -105.350
Heavy rains (2.5 inches) caused flash flooding in the Sierra Blanca area. Skunk Canyon Road was washed out, and arroyos were over bankfull.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Massachusetts, September 9, 2007$180,000 · 87 kt wind · 1 event
- Flash Flooding in Arkansas, September 9, 2007$150,000 · 3 events
- Flash Flooding in Oklahoma, September 9, 2007$50,000 · 4 events
- Flash Flooding in Texas, September 9 to 10, 2007$25,000 · 7 events
- Flood and Heavy Rain in Oklahoma, September 9 to 10, 2007$20,000 · 3 events
- Flash Flooding and Damaging Wind in Texas, September 9, 2007$16,000 · 56 kt wind · 3 events
- Flash Flood in Texas, September 9, 2007$15,000 · 1 event
- Flash Flooding and Hail in New Mexico, September 9, 2007$1,000 · 1 in hail · 4 events
- Storm Surge and Flood in North Carolina, September 9, 2007$5,000 · 3 events
- Dense Fog in Kansas, September 9, 20072 events
- Waterspouts in South Atlantic Coastal Waters, September 9, 20072 events
- Flash Flood in New Mexico, September 9, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61263.